View Full Version : Not another MTX question! WHY YES, yes it is...
10-11-2011, 04:12 PM
I've had two injections of MTX so far and I had two questions.
First, is there a difference between methotrexate mouth sores and lupus mouth sores? My mouth sores aren't painful and they're either white or they have red dots on them. The only way I know they are there is when I use mouth wash it tingles in a weird way.
Second, does the methotrexate cause reddened hair follicles? All of a sudden I look like my legs are covered in shave bumps only...I don't shave and my last wax was a month or more ago (I know, gross right?)
10-14-2011, 08:39 AM
What you describe on your legs might be a rash, if so, this is a serious side effect of MTX and you should make your doctor aware of this as soon as possible.
Here is some information I got from WebMD about the side effects of Methotrexate:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Methotrexate:
Acne; chills and fever; dizziness; flushing; general body discomfort; hair loss; headache; infertility; irregular periods; itching; loss of appetite; lowered resistance to infection; miscarriage; nausea; sensitivity to sunlight; sore throat; speech impairment; stomach pain; swelling of the breast; unusual tiredness; vaginal discharge; vomiting.
Seek medical attention right away if any of these SEVERE side effects occur when using Methotrexate:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); black or bloody stools; blood in the urine; bone pain; calf pain/swelling; change in amount of urine; chest pain; confusion; dark urine; diarrhea; dry cough; enlarged glands; fatigue; fever or chills; inflammation of the pancreas (stomach tenderness, nausea, vomiting, fever, increased pulse rate); irregular heartbeat; mental changes; mouth sores; muscle weakness; persistent sore throat; red, swollen, or blistered skin; seizures; serious infection (herpes, hepatitis, blood infection); trouble breathing; unusual bleeding or bruising; unusual pain and discoloration of the skin; vision changes; vomit that looks like coffee grounds; yellowing of skin or eyes.
I hope that this answers some of your questions. Please let us know if you need more information.
Peace and Blessings
So sorry that I missed this thread! I don't have an answer for you but I take MTX orally so I don't have ulcers from it, only Lupus itself
10-14-2011, 12:47 PM
Hey thanks y'all. I go for metabolic panel on Monday. I'm crossing my fingers that the MTX isn't causing an issue because it helps me. I've been having some other problems. It's possible my drugs are starting to interact badly. Something about liver function one of my docs said.
10-14-2011, 12:55 PM
Yeah, my liver likes to get cranky too.
I hope it works out for you.
10-19-2011, 03:11 PM
I have a question I took my MTX injection on Sat evening and yesterday my throat hurt so bad thought I was getting strep and also my glands around my neck were very swollen could barely turn my neck however today my glands are alot better but throat still hurts but not quite as bad. Seems like I always get a sore throat right after taking the MTX but usually only lasts for a day but I've never had the swollen glands. I also felt realllly bad yesterday achy everywhere today is a bit better? Wonderful Lupus gotta luv it!....lol
Oh and I just had some lab run from my cardiologist and it said MONOS 9.1 High and BASOS 1.3 High and of course HGB 11.8 Low which means anemia but not sure about the other two test?
One thing that we have to remember is sometimes we get sick around the time of the MTX but it isn't actually the meds. It is the fact that it is dropping our immune system and it allows us to stop fighting off something we had been fighting and didn't know it.
10-20-2011, 01:05 PM
So does an elevated MONOS and BASOS mean I have an infection. I don't really feel sick?
11-21-2011, 12:49 PM
MOMWLUPUS - I am glad I found this thread! I just asked this question to some other MTX users. I am flaring right now and do have swollen Lymph nodes on my neck right under my ears. They get even bigger and were painful for about 2 days after the injection. I also felt more achy than I did prior to the shot. Like yours I felt better a couple of days later. I am down for the count the day after, are you? What dosage do you take? It's great to have other Lupies! Thanks